The Diabetes Forum Support Community For Diabetics Online banner
1 - 6 of 6 Posts

·
Registered
Joined
·
29 Posts
Discussion Starter · #1 ·
About 4 days my legs started to itch and then my stomach and now my chest. Anybody have this problem... Is it a diabetes symptom?
 

·
Registered
Joined
·
47 Posts
About 4 days my legs started to itch and then my stomach and now my chest. Anybody have this problem... Is it a diabetes symptom?
Not a symptom that I know of. Almost sounds like an allergic reaction. Is there a rash?
It might be from the Atenolol. I was on that.It not only made me itchy, but it also gave me false/positive reading for Pheochromocytoma (Cancer of the Adrenal Glands).

Sorry I couldn't be more help.
 

·
Registered
Joined
·
8 Posts
When you're running high, you are trying to wash out extra glucose from your bloodstream with extra water drawn from *everywhere* which makes you more thirsty, and of course pee more often. In turn, the outer layers of your skin start to dry out from it, which can make you itch.
Additionally, if you are like me, you may have edema and varicose veins (both water hoarding symptoms for your body) which also stretch the skin, making you scratch and itch, right where your veins are stretching....
 

·
Registered
Joined
·
90 Posts
HI CrystalAnn

Have you started a new medication?

I have always suffered from a little bit of psoriasis but since my undiagnosed diabetes got out of control I became very itchy and broke out in patches which has never happened to me before....

Since getting things under control I am still experiencing sensitive skin and have to be careful about what I use to wash with as it can make me itchy...I have even had trouble with things that I could use previously with no problem :) Such a delicate flower aren't I?

But because it's spreading I would be more inclined to think it was an allergy to something...
 

·
Registered
Joined
·
4,368 Posts
I would say it is probably a reaction to one of your meds or an interaction of several of the meds together. Diabetics do tend to have more skin problems, especially if your bgs are high.
 

·
Registered
Joined
·
8,795 Posts
There is a wonderful drug called Atarax and it is specific to hives and really helps with itching. Ask your doctor about it. I'm allergic to some drugs and nsaids and have had to take it at times. I keep it handy around the house.
 
1 - 6 of 6 Posts
Top